Alert archive / Massachusetts / High Wind Watches in 2010
High Wind Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Jan 17, 2010, 9:53 PM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Jan 18, 2010, 9:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2010, 9:53 PM EST (02:53 UTC)
- In effect from
- Jan 18, 2010, 9:00 AM EST
- Expired
- Jan 18, 2010, 2:58 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 2.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WWUS71 KBOX 180253 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 953 PM EST SUN JAN 17 2010 MAZ022>024-181100- /O.NEW.KBOX.HW.A.0002.100118T1400Z-100118T2100Z/ /O.EXT.KBOX.WI.Y.0002.100118T0600Z-100118T1400Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 953 PM EST SUN JAN 17 2010 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM 9 AM EST MONDAY THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 9 AM EST MONDAY THROUGH MONDAY AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 9 AM EST MONDAY. LOW PRESSURE WILL INTENSIFY AS IT PASSES SOUTH OF NEW ENGLAND TONIGHT AND EARLY MONDAY. EAST TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH THROUGH MONDAY. THERE IS A LOW TO MEDIUM PROBABILITY OF A 1 TO 3 HOUR PERIOD OF DAMAGING NORTHERLY WIND GUSTS AROUND 60 MPH LATER MONDAY MORNING INTO THE EARLY AFTERNOON. THEREFORE A HIGH WIND WATCH HAS BEEN ISSUED. AS THE LOW PUSHES EAST MONDAY NIGHT...THE WINDS WILL DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$
1 follow-up statement
659 WWUS71 KBOX 180758 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 258 AM EST MON JAN 18 2010 MAZ022>024-181600- /O.UPG.KBOX.WI.Y.0002.000000T0000Z-100118T1400Z/ /O.NEW.KBOX.HW.W.0002.100118T0758Z-100118T2100Z/ /O.UPG.KBOX.HW.A.0002.100118T1400Z-100118T2100Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET 258 AM EST MON JAN 18 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOW PRESSURE WILL INTENSIFY AS IT PASSES SOUTHEAST OF NANTUCKET ISLAND THIS MORNING. NORTHEAST WINDS WILL INCREASE TO 30 TO 40 MPH WITH DAMAGING GUSTS UP TO 60 MPH POSSIBLE FOR A FEW HOURS LATE THIS MORNING INTO THE EARLY AFTERNOON ACROSS CAPE COD...NANTUCKET ISLAND AND MARTHAS VINEYARD. WINDS WILL DIMINISH LATER THIS AFTERNOON AS THE LOW HEADS EAST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. && $$ MAZ007-015-016-018>021-RIZ007-008-181600- /O.NEW.KBOX.WI.Y.0003.100118T0758Z-100118T1800Z/ EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY... BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT... NEWPORT...BLOCK ISLAND 258 AM EST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. STRENGTHENING LOW PRESSURE TRACKING SOUTHEAST OF NANTUCKET THIS MORNING WILL CAUSE NORTHEAST WINDS TO INCREASE TO 30 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH FOR A TIME THIS MORNING ACROSS MUCH OF THE EAST FACING MASSACHUSETTS COAST AND BLOCK ISLAND...WITH STRONGER WINDS NEAR CAPE COD. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON AS THE LOW HEADS EAST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 17, 9:52 PM EST, 1 minute earlier.
Area forecast discussion, Jan 17, 9:52 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
952 PM EST SUN JAN 17 2010
.SYNOPSIS...
A COASTAL STORM WILL BRING HEAVY WET SNOW TO MUCH OF THE INTERIOR
TONIGHT INTO EARLY MONDAY...WITH RAIN ACROSS MUCH OF RHODE ISLAND
AND SOUTHEAST MASSACHUSETTS...WHICH MAY END AS A PERIOD OF SNOW.
MORE WINTRY WEATHER IS POSSIBLE MID WEEK AS WEAK LOW PRESSURE
TRAVERSES THE REGION.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 9PM...995MB SFC LOW CONTINUED TO DEVELOP NEAR OR JUST SOUTH OF
CAPE MAY NEW JERSEY. EARLY EVENING SATELLITE IMAGERY HAS INDICATED
THAT MUCH OF SOUTHERN NEW ENGLAND HAS BEEN DEALING WITH SOME MID
LEVEL DRY AIR...BUT THAT IS SLOWLY BEGINNING TO SATURATE AGAIN.
THEREFORE...WE EXPECT THE PRECIP OF A MORE SHOWERY NATURE TO
TRANSITION OVER TO MORE STRATIFORM LOOKING PRECIP SHIELD AS WE
APPROACH 06Z.
RAIN OR A RAIN SNOW MIX CONTINUES ACROSS LOWER ELEVATIONS OF MASS AND
CT...WITH SNOW OR A MIXTURE AT HIGHER ELEVATIONS. ACROSS CT...MAINLY
RAIN IS BEING OBSERVED. THE MERRIMACK VALLEY OF NH IS STILL
RAINING...BUT THAT SHOULD CHANGE OVER TO SNOW TOWARD MIDNIGHT.
SFC DEWPOINTS ACROSS MAINE HAVE BEEN MODELED MUCH TOO HIGH THIS
AFTERNOON AND EVENING. THE 00Z NAM IS A BIT BETTER IN THIS
REGARD...BUT IT/S STILL TOO HIGH. AS A 150+ KT JET MOVES EASTWARD OFF
THE CAROLINA COAST THIS EVENING AND OVERNIGHT. THIS WILL HELP THE SFC
LOW TO DEEPEN QUITE RAPIDLY SOUTH OF LONG ISLAND OVERNIGHT. THE
PRESSURE FALLS SHOULD HELP THOSE LOWER SFC DEWPOINTS ACROSS MAINE TO
BE DRAWN DOWN ACROSS NORTHEAST MASS AND SOUTHERN NH OVERNIGHT...AND
PERHAPS EVEN FURTHER SOUTH THAN THAT. THIS WILL ALLOW THE BOUNDARY
LAYER TO COOL OFF IN THESE AREAS WELL AFTER MIDNIGHT ALLOWING FOR A
TRANSITION TO SNOW ACROSS THE MERRIMACK VALLEY OF NH AND MUCH OF
INTERIOR NORTHEAST MASS.
WE WILL LEAVE THE CURRENT WARNING/ADVISORY CONFIGURATION ALONE AT THIS
TIME. THERE REMAIN SIGNALS FOR THE DEVELOPMENT OF INTENSE
PRECIPITATION /POSSIBLY IN THE FORM OF BANDING/ AS THIS LOW REALLY
GOES TO TOWN BETWEEN 06Z AND 12Z. IF THIS OCCURS...STRONG UVV/S WILL
ALLOW FOR FURTHER COOLING OF THE COLUMN WHERE TEMPERATURES REMAIN
MARGINAL. THIS MAY ALLOW FOR INTENSE SNOWFALL RATES FOR A TIME LATER
TONIGHT ACROSS THE INTERIOR. EVEN PORTIONS OF CT COULD SEE SOME OF
THAT ACTION AS LONG AS THE COLUMN ISN/T TOO WARM FOR STRONG UVV/S TO
OVERCOME. THEREFORE...WE ARE KEEPING THE ADVISORIES UP THERE /AS WELL
AS NW RI/ FOR THE POTENTIAL FOR A PERIOD OF HEAVY SNOWFALL.
THE I-95 CORRIDOR BETWEEN THE BOSTON AREA AND PROVIDENCE IS STILL
VERY TRICKY DUE TO A WARM BOUNDARY LAYER. I THINK WE WILL NEED REALLY
INTENSE PRECIPITATION TO GET THESE AREAS TO FLIP TO HEAVY SNOW
/ESPECIALLY DOWN NEAR PVD/. THIS COULD BE ACHIEVED BY HEAVY BANDED
PRECIP SWEEPING ACROSS THIS REGION ON IT/S WAY OUT EARLY MONDAY
MORNING. FOR BOSTON PROPER...WILL HAVE TO WATCH THAT COLD/DRY AIR
SEEPAGE FROM MAINE LATER TONIGHT...AS THIS MAY HELP TO COOL THE
BOUNDARY LAYER ENOUGH FOR A PERIOD OF HEAVY SNOW.
AS FAR AS THE WINDS GO...HAVE STARTED THE WIND ADVISORY FOR THE CAPE
AND ISLANDS AROUND 06Z...AS EASTERLY INFLOW COULD ALLOW THESE AREAS
TO REACH CRITERIA EARLIER THAN PREVIOUSLY ADVERTISED. WE THINK THERE
WILL BE A LULL IN WINDS LATER TONIGHT INTO MONDAY MORNING AS THE SFC
LOW MAKES IT/S CLOSEST APPROACH. THEREAFTER...STRONG NORTH WINDS
SHOULD ENSUE. MODEL SOUNDINGS INDICATE THAT 45 TO 50 KT GUSTS COULD
OCCUR FOR A 1-3 HOUR PERIOD CENTERED AROUND 18Z MONDAY...SO WE
HOISTED A HIGH WIND WATCH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
PRECIPITATION IS EXPECTED TO TAPER OFF BY AROUND NOON MONDAY IN MOST
AREAS...BUT LOW LEVEL MOISTURE AND CLOUD COVER IS EXPECTED TO LINGER.
A WIND ADVISORY IS IN EFFECT FOR CAPE COD AND THE ISLANDS. NAM AND
GFS SOUNDINGS INDICATE NORTHEAST TO NORTH WIND GUSTS OF 40 TO 50 MPH
REACHING THE SURFACE BEHIND THE INTENSIFYING DEPARTING LOW PRESSURE
SYSTEM. IT WILL ALSO BE WINDY ALONG THE REST OF THE MA COAST AND WIND
ADVISORIES MAY NEED TO BE EXPANDED NORTHWARD ALONG THE COAST. THERE
IS A SMALL CHANCE OF REACHING HIGH WIND CRITERIA FOR SUSTAINED WINDS
NEAR 40 MPH. THIS WILL NEED TO BE MONITORED.
TEMPERATURE FORECAST IN LINE WITH GUIDANCE AND PREVIOUS GRIDS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT...LOW PRES WILL PUSH E OF THE REGION...BUT UPPER LEVEL
LOW/LONG WAVE TROUGH WILL REMAIN ACROSS ONTARIO. WILL SEE BRIEF
BREAK IN ACTION...THOUGH WIDELY SCT SNOW SHOWERS MAY LINGER ACROSS S
NH AND ACROSS THE E SLOPES OF THE BERKSHIRES.
TUESDAY-WEDNESDAY...UPPER LEVEL LOW AND TROUGH WILL SLOWLY WORK SE
ACROSS NY/NEW ENGLAND DURING THIS PERIOD. WEAK SURFACE REFLECTION...
DEPICTED AS SEVERAL WEAK LOWS ON MOST MODELS...WILL MEANDER ACROSS
THE REGION. THIS WILL KEEP GENERAL CLOUDINESS WITH SCT RAIN AND/OR
SNOW SHOWERS. MAY SEE SOME LIGHT SNOW ACCUMULATIONS...GENERALLY LESS
THAN AN INCH. TEMPS WILL RUN CLOSE TO SEASONAL NORMALS FOR DAYTIME
HIGHS...AND MAY EVEN RUN ABOUT 5 DEGREES ABOVE THE NORM FOR
OVERNIGHT LOWS.
LOW PRESSURE MOVES AWAY FROM SOUTHERN NEW ENGLAND WEDNESDAY NIGHT
WITH ANY SNOW OR SNOW SHOWERS ENDING DURING THE EVENING HOURS.
BLUSTERY AND COLDER CONDITIONS WILL FOLLOW.
THEREAFTER...HIGH PRESSURE LOOKS TO DOMINATE THURSDAY THROUGH SUNDAY
WITH NEAR NORMAL TEMPERATURES...PERHAPS EVEN SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
TONIGHT...HIGH CONFIDENCE OF MVFR CIGS/VSBYS. CIGS LOWERING TO IFR-
LIFR AS PRECIP MIXES WITH AND/OR CHANGES TO SNOW ACROSS MOST AREAS
EXCEPT CAPE COD AND THE ISLANDS. EXPECT MIXED RAIN-SNOW LINE TO REACH
KBOS-KPVD BY AROUND 03Z-04Z. N-NE WIND GUSTING TO 30-35 KT AROUND 08Z
ACROSS CAPE COD AND THE ISLANDS. MAY SEE POCKETS OF HEAVY SNOW
BETWEEN 06Z AND 12Z.
MONDAY...SHOULD SEE IFR CIGS IMPROVING TO MVFR ACROSS MOST AREAS...
EXCEPT REMAINING IFR ACROSS CAPE COD AND THE ISLANDS THROUGH AT
LEAST 18Z. MVFR-IFR VSBYS IMPROVING TO VFR FROM W-E AS PRECIP ENDS.
CIGS MAY IMPROVE TO VFR ACROSS THE CT VALLEY AFTER 19Z. N-NE WIND
GUSTING TO AROUND 35 KT ALONG E COAST...MAY SEE GUSTS TO AROUND 40
KT ACROSS KACK MID-LATE MORNING.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT...MEDIUM CONFIDENCE OF VFR CIGS. MAY SEE MVFR VSBYS IN
SCT SNOW SHOWERS AND PATCHY FOG.
TUESDAY AND WEDNESDAY...LOW TO MEDIUM CONFIDENCE ON MVFR CONDITIONS
IN MIXED RAIN/SNOW SHOWERS AND PATCHY FOG. IMPROVEMENT TO VFR WED
EVENING.
THU...VFR.
&&
.MARINE...
TONIGHT AND MONDAY...GALE WARNINGS ARE POSTED FOR ALL COASTAL WATERS.
NORTHEAST WINDS WILL INCREASE TO 25 TO 35 KT AND GUST TO 35 TO 45 KT
LATE TONIGHT AND MONDAY. SWANNAM GUIDANCE USED FOR WAVE HEIGHTS ON
MONDAY SINCE IT CAPTURED HIGHER SEAS THAN THE WNAWAVE GUIDANCE.
EXPECTING UP TO 16 FOOT SEAS JUST OFF OF THE OUTER CAPE DURING THE
DAY ON MONDAY. A BRIEF PERIOD OF LOW END STORM FORCE GUSTS ARE NOT
OUT OF THE QUESTION NEAR THE CAPE AND NANTUCKET ISLAND MON AFTERNOON
BUT HELD GUSTS TO BELOW 45 KT ATTM.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT...SMALL CRAFT CRITERIA WIND GUSTS TO 30 KT EARLY...
EXPECTED TO DIMINISH OVERNIGHT. LOW CONFIDENCE OF BRIEF GALE FORCE
WIND GUSTS S AND E OF NANTUCKET EARLY. SMALL CRAFT SEAS TO CONTINUE.
TUESDAY-TUESDAY NIGHT...MODERATE CONFIDENCE OF WINDS GENERALLY 15 KT
OR LESS. SEAS SLOWLY SUBSIDE...BUT REMAIN AOA 5 FT.
WEDNESDAY...WINDS BECOME NW AND INCREASE. LOW CONFIDENCE OF WIND
GUSTS INCREASING TO 25-30 KT DURING THE AFTERNOON. SEAS REMAIN AOA 5
FT MAINLY ON THE OUTER WATERS.
WED NIGHT INTO THURSDAY MORNING...NORTHERN SCA WINDS
LIKELY...POSSIBLE BRIEF LOW END GALE WED NIGHT.
THURSDAY AFTERNOON AND FRIDAY...SUBSIDING WINDS AND SEAS AS HIGH
PRESSURE MOVES IN.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOODING...
THERE IS A RISK OF MINOR COASTAL FLOODING DURING THE MONDAY EARLY
AFTERNOON HIGH TIDE. GFS SURGE GUIDANCE OFFERS AROUND A 1 FT SURGE
MON AFTN. GFS TYPICALLY HAS A LOW BIAS SO A 1.5 TO 2.0 FT SURGE LOOKS
LIKE A GOOD BET. THIS WOULD YIELD STORM TIDE/TOTAL WATER LEVELS AT
MOST LOCATIONS 1-2 FT BELOW FLOOD STAGE. HOWEVER...AN EASTERLY GALE
MONDAY WILL LIKELY RESULT IN 10-15 FT SEAS RIDING ASHORE AT THE TIME OF
HIGH TIDE. THIS WAVE ACTION ON TOP OF THE SURGE MAY BE SUFFICIENT TO
RESULT IN MINOR COASTAL FLOODING. MODERATE OR MAJOR COASTAL FLOODING
IS NOT EXPECTED GIVEN THE SHORT DURATION OF THE EVENT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 10 AM EST MONDAY FOR MAZ002>010-012-
026.
WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR MAZ011-
013>016.
WIND ADVISORY FROM 1 AM TO 9 AM EST MONDAY FOR MAZ022>024.
HIGH WIND WATCH FROM 9 AM EST MONDAY THROUGH MONDAY AFTERNOON
FOR MAZ022>024.
NH...WINTER STORM WARNING UNTIL 10 AM EST MONDAY FOR NHZ011-012-015.
RI...WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR RIZ001.
MARINE...GALE WARNING UNTIL 5 PM EST MONDAY FOR ANZ231>235-237-250-251-
254>256.
GALE WARNING FROM 2 AM TO 2 PM EST MONDAY FOR ANZ230-236.
&&
SYNOPSIS...EKSTER/EVT/GAF
NEAR TERM...EKSTER
SHORT TERM...GAF
LONG TERM...EKSTER/EVT
AVIATION...EKSTER/EVT
MARINE...EKSTER/EVT/GAFHazardous weather outlook, Jan 17, 4:18 PM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EST SUN JAN 17 2010 MAZ017-018-020-021-RIZ002>008-182130- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 PM EST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN LATE TONIGHT MAY RESULT IN POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN MAY CHANGE OVER TO A PERIOD OF SNOW MONDAY MORNING ACROSS NORTHERN RHODE ISLAND INTO INTERIOR SOUTHEASTERN MASSACHUSETTS. THIS MAY RESULT IN SLIPPERY TRAVEL DURING THE EARLY MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ023-182130- DUKES MA- 418 PM EST SUN JAN 17 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN LATE TONIGHT MAY RESULT IN POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>235-237-250-251-254>256-182130- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 PM EST SUN JAN 17 2010 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS A LOW PROBABILITY OF MINIMAL GALE FORCE WIND GUSTS ON THE OUTER WATERS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-236-182130- BOSTON HARBOR-NARRAGANSETT BAY- 418 PM EST SUN JAN 17 2010 ...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ019-182130- EASTERN PLYMOUTH MA- 418 PM EST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN LATE TONIGHT MAY RESULT IN POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN MAY CHANGE OVER TO A PERIOD OF SNOW MONDAY MORNING. THIS MAY RESULT IN SLIPPERY TRAVEL DURING THE EARLY MORNING COMMUTE. MINOR COASTAL FLOODING IS POSSIBLE DURING THE MONDAY AFTERNOON HIGH TIDE CYCLE WITH A NEARLY 2 FOOT STORM SURGE...ALONG WITH 10 TO 15 FOOT SEAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022-024-182130- BARNSTABLE MA-NANTUCKET MA- 418 PM EST SUN JAN 17 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN LATE TONIGHT MAY RESULT IN POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. MINOR COASTAL FLOODING IS POSSIBLE DURING THE MONDAY AFTERNOON HIGH TIDE CYCLE WITH A NEARLY 2 FOOT STORM SURGE...ALONG WITH 10 TO 15 FOOT SEAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ002>010-012-026-NHZ011-012-015-182130- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 418 PM EST SUN JAN 17 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ011-013>016-RIZ001-182130- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN HAMPDEN MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI- 418 PM EST SUN JAN 17 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:58 AM EST | High Wind Warning | BOX | Barnstable, Dukes, Nantucket | 13 hr |
| Jan 18, 2:58 AM EST | Wind Advisory | BOX | Bristol, Essex, Norfolk, Plymouth, Suffolk | 10 hr |
| Jan 18, 4:44 AM EST | Coastal Flood Advisory | BOX | Barnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk | 11 hr |
| Jan 18, 4:08 PM EST | Small Craft Advisory | BOX | 3 days |
Nearby
High Wind Watches in Massachusetts, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.